Synthetic cannabinoids revealing adrenoleukodystrophy

Avi Fellner, Felix Benninger, Ruth Djaldetti

Research output: Contribution to journalArticlepeer-review

Abstract

We report a 41-year-old man who presented with a first generalized tonic-clonic seizure after recent consumption of a synthetic cannabinoid. MRI showed extensive bilateral, mainly frontal, white matter lesions. Blood analysis for very long chain fatty acids was compatible with adrenoleukodystrophy, and a missense mutation in the ABCD1 gene confirmed the diagnosis. We hypothesize that cannabinoid use might have contributed to metabolic decompensation with subacute worsening of the underlying condition.

Original languageEnglish
Pages (from-to)155-156
Number of pages2
JournalJournal of Clinical Neuroscience
Volume24
DOIs
StatePublished - 1 Feb 2016

Keywords

  • Adrenoleukodystrophy
  • Cannabinoids
  • Leukodystrophies
  • MRI
  • Seizures

Fingerprint

Dive into the research topics of 'Synthetic cannabinoids revealing adrenoleukodystrophy'. Together they form a unique fingerprint.

Cite this